Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jan 9, 2014, 9:29 PM EST for Palm Beach County, Florida. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 9, 2014, 9:29 PM EST (02:29 UTC)
- Expired
- Jan 10, 2014, 3:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 10:02 PM EST | FLOOD | E West Palm Beach, FL | CARS STRANDED AS STANDING WATER REACHED CAR DOORS. |
| Jan 9, 10:30 PM EST | FLOOD | E West Palm Beach, FL | MULTIPLE SECONDARY STREETS ARE FLOODED IN THE METRO WEST PALM BEACH AREA. |
| Jan 9, 10:30 PM EST | FLOOD | E West Palm Beach, FL | MULTIPLE STREETS ARE FLOODED IN WEST PALM BEACH, INCLUDING AUSTRALIAN AVENUE FROM BANYAN BLVD TO 25TH STREET, 1800 BLOCK OF PALM BEACH LAKES BLVD TO AUSTRALIAN AVE, OKEECHOBEE BLVD AND TAMARIND DRIVE AND TAMARIND AVE FROM BANYAN BLVD TO PALM BEACH LAKES BLVD. |
| Jan 9, 11:30 PM EST | FLOOD | 1 N Palm Beach, FL | SECTIONS OF WORTH AVENUE UNDER 3-4 FEET OF WATER. STORES FLOODED. EVERGLADES CLUB FLOODED. NUMEROUS VEHICLES FLOODED AND ABANDONED. |
| Jan 10, 2:10 AM EST | FLASH FLOOD | E Boynton Beach, FL | I-95 NORTH BOUND NOW CLOSED DUE TO FLOODING. MULTIPLE VEHICLES ABANDONED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 281 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085
WGUS52 KMFL 100229
FFWMFL
FLC099-100830-
/O.NEW.KMFL.FF.W.0001.140110T0229Z-140110T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
929 PM EST THU JAN 9 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 330 AM EST FRIDAY
* AT 925 PM EST...TRAINED WEATHER SPOTTERS AND LOCAL NEWS MEDIA
REPORTED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED RAINFALL AMOUNTS OF 4 TO 6 INCHES HAVE FALLEN
ACROSS THE WEST PALM BEACH METRO AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOYNTON BEACH...JUPITER...LAKE WORTH...RIVIERA BEACH...WEST PALM
BEACH...GOLDEN LAKES...GREENACRES CITY...HAVERHILL...JUNO BEACH...
NORTH PALM BEACH...OCEAN RIDGE...PALM BEACH...PALM BEACH GARDENS...
PORT OF PALM BEACH...TEQUESTA AND VILLAGE OF GOLF.
* THERE HAVE BEEN REPORTS OF CARS STRANDED DUE TO SIGNIFICANT STREET
FLOODING IN THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 2660 8004 2659 8003 2655 8003 2655 8004
2649 8005 2648 8014 2696 8020 2698 8008
2687 8004 2681 8003 2680 8005 2680 8003
2668 8003 2667 8004 2664 8003
$$
CWC3 follow-up statements
335
WGUS72 KMFL 100357
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1057 PM EST THU JAN 9 2014
FLC099-100830-
/O.CON.KMFL.FF.W.0001.000000T0000Z-140110T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
1057 PM EST THU JAN 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FOR
EASTERN PALM BEACH COUNTY...
AT 1033 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAINFALL OVER THE METRO AREAS OF PALM
BEACH COUNTY FROM NEARLY STATIONARY RAINS. RAINFALL AMOUNTS DURING
THE LAST COUPLE OF HOURS HAVE RANGED FROM 3 TO 6 INCHES OVER THE
METRO AREAS OF PALM BEACH COUNTY WITH ISOLATED HIGHER AMOUNTS IN THE
9 TO 10 INCH RANGE OVER THE BOYNTON BEACH AREA.
LOCAL OFFICIALS ARE REPORTING MULTIPLE STREET CLOSURES IN THE WEST
PALM BEACH AREA DUE TO FLOODING AND STRANDED VEHICLES. THE HIGHWAY
PATROL IS ALSO MONITORING I-95 FROM MILE MARKER 129 TO 156 FOR
POSSIBLE CLOSURES. THEY ARE IN THE PROCESS OF CLOSING THE ENTRANCE
RAMP AT GATEWAY ALONG I-95.
THE MODERATE TO HEAVY RAINFALL WILL CONTINUE OVER THE WEST METRO
AREAS OF PALM BEACH COUNTY THROUGH THE EARLY MORNING MORNING HOURS
PAST MIDNIGHT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH
LOCALLY HIGHER AMOUNTS WILL REMAIN POSSIBLE OVER THE METRO PALM
BEACH COUNTY AREA DURING THE NEXT COUPLE OF HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM BEACH...
PORT OF PALM BEACH...NORTH PALM BEACH...WEST PALM BEACH...TEQUESTA...
RIVIERA BEACH...PALM BEACH GARDENS...JUPITER AND JUNO BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
&&
LAT...LON 2660 8004 2659 8003 2655 8003 2655 8004
2649 8005 2648 8014 2696 8020 2698 8008
2687 8004 2681 8003 2680 8005 2680 8003
2668 8003 2667 8004 2664 8003
$$
BAXTER474
WGUS72 KMFL 100533
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1233 AM EST FRI JAN 10 2014
FLC099-100830-
/O.CON.KMFL.FF.W.0001.000000T0000Z-140110T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
1233 AM EST FRI JAN 10 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FOR
NORTHEASTERN PALM BEACH COUNTY...
AT 1223 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS AND THE FLORIDA
HIGHWAY PATROL HAVE CLOSED I-95 SOUTH BOUND FROM MILE MARKER 56 TO
60 NEAR GATEWAY AND BOYNTON BEACH DUE TO FLOODING. THE LATEST
RAINFALL ESTIMATES INDICATE TOTALS HAVE NOW REACHED THE 13 TO 18
INCH RANGE FROM BOYNTON TO HYPOLUXO. THE RAINFALL RATES HAVE TRENDED
DOWN NORTH OF RIVIERA BEACH...HOWEVER...REMAIN HIGH FROM LAKE WORTH
TO DELRAY BEACH. AN ADDITIONAL 2 TO 3 INCHES WILL LOCALLY HIGHER
AMOUNTS WILL REMAIN POSSIBLE OVER THE UPCOMING FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM BEACH...
PORT OF PALM BEACH...NORTH PALM BEACH...WEST PALM BEACH...TEQUESTA...
RIVIERA BEACH...PALM BEACH GARDENS...JUPITER AND JUNO BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 2660 8004 2659 8003 2655 8003 2655 8004
2649 8005 2648 8014 2696 8020 2698 8008
2687 8004 2681 8003 2680 8005 2680 8003
2668 8003 2667 8004 2664 8003
$$
85-GIBBS817
WGUS72 KMFL 100719
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
219 AM EST FRI JAN 10 2014
FLC099-100830-
/O.CON.KMFL.FF.W.0001.000000T0000Z-140110T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALM BEACH FL-
219 AM EST FRI JAN 10 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EST FOR
NORTHEASTERN PALM BEACH COUNTY...
AT 214 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS AND THE FLORIDA
HIGHWAY PATROL HAVE NOW CLOSED I-95 NORTH BOUND FROM MILE MARKER 56
TO 60 NEAR BOYNTON BEACH BOULEVARD DUE TO FLOODING. SEVERAL VEHICLES
HAVE BEEN ABANDONED ALONG THIS PORTION OF I-95. MOTORISTS SHOULD
SEEK ALTERNATE ROUTES. AN ADDITIONAL HALF OF AN INCH TO AN INCH WILL
REMAIN POSSIBLE OVER THE UPCOMING 1 TO 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDEN
LAKES...VILLAGE OF GOLF...PORT OF PALM BEACH...NORTH PALM BEACH...
WEST PALM BEACH...TEQUESTA...RIVIERA BEACH...PALM BEACH GARDENS...
PALM BEACH...JUPITER...JUNO BEACH...HAVERHILL...GREENACRES CITY AND
BOYNTON BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2660 8004 2659 8003 2655 8003 2655 8004
2649 8005 2648 8014 2696 8020 2698 8008
2687 8004 2681 8003 2680 8005 2680 8003
2668 8003 2667 8004 2664 8003
$$
85-AGIBBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 6:43 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 9, 6:43 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
643 PM EST THU JAN 9 2014
.AVIATION...
THE WARM FRONT THAT HAS BEEN PRODUCING SCATTERED SHOWERS
THROUGHOUT THE DAY WILL CONTINUE TO MOVE NORTHWARD THROUGH
TONIGHT. LEFT VCSH IN ACROSS ALL TERMINALS THROUGH FRIDAY MORNING,
HOWEVER, MOST OF THE SHOWER ACTIVITY WILL REMAIN ACROSS NORTHERN
AREAS THIS EVENING ESPECIALLY NEAR KPBI. PATCHY FOG MAY DEVELOP
LATE TONIGHT INTO EARLY FRIDAY MORNING AT KAPF AS ENOUGH LOW LEVEL
MOISTURE WILL REMAIN IN PLACE. WINDS WILL CONTINUE TO DIMINISH AS
THE EVENING PROGRESSES. THE WARM FRONT WILL CONTINUE TO MOVE NORTH
ON FRIDAY AND WINDS WILL REMAIN OUT OF THE SOUTHEAST ACROSS ALL
TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 246 PM EST THU JAN 9 2014/
SYNOPSIS...
RAIN CHANCES GRADUALLY DECLINE FOR THE REST OF THE WEEK...WITH
VERY WARM CONDITIONS PREVAILING. A WEAK COLD FRONT WILL MOVE
THROUGH SATURDAY NIGHT.
SHORT TERM /TONIGHT THROUGH SUNDAY/...
ISENTROPIC LIFT AND MODEST CONVERGENCE CONTINUE TO INTERACT WITH
ABUNDANT DEEP-LAYER MOISTURE TO PRODUCE NUMEROUS SHOWERS ACROSS
MUCH OF SOUTH FLORIDA. OVERCAST CONDITIONS HAVE LIMITED
INSTABILITY THUS FAR...BUT CANT RULE OUT SOME BREAKS IN CLOUDS
LATE THIS AFTERNOON...SO WILL KEEP ISOLATED THUNDER IN GRIDS NEAR
EAST COAST AND ATLANTIC WATERS. THE CLOUDINESS HAS SUPPRESSED
WARMING SOMEWHAT...KEEPING MAXIMA IN 70S MOST AREAS.
DEEPEST MOISTURE AXIS WILL INCH NORTHWARD OVERNIGHT...FOCUSING
OVER CENTRAL FLORIDA BY FRIDAY. THIS SHOULD LEAD TO A DECLINE IN
SHOWER COVERAGE...BUT VERY MOIST AND WARM AIRMASS WILL STILL
SUPPORT SCATTERED SHOWERS THROUGH FRIDAY. AS HIGH PRESSURE NEAR
THE NORTHEAST CONUS COAST DRIFTS EASTWARD...LOW-LEVEL FLOW OVER
SOUTH FLORIDA WILL TRANSITION FROM EASTERLY TO SOUTHEASTERLY...AND
DIMINISH SLIGHTLY OVER TIME.
FAVORING FOG FORMATION TONIGHT ARE NEAR-SATURATED BOUNDARY
LAYER...CALM WINDS...AND SLIGHT MOISTURE ADVECTION FROM THE
SOUTHEAST. INHIBITING FOG WILL BE NEAR-OVERCAST CONDITIONS AND
SCATTERED SHOWERS. THESE CONFLICTING FACTORS MAKES FOG FORECAST
DIFFICULT. HAVE ELECTED TO KEEP PATCHY FOG IN GRIDS MOST INLAND
AND WEST COAST AREAS LATE TONIGHT.
TEMPERATURES THROUGH SATURDAY WILL BE WELL ABOVE NORMAL...WITH
MINIMA IN THE 60S TO LOW 70S. WITH SLIGHTLY MORE SUNSHINE
EXPECTED...MAXIMA SHOULD REACH LOW 80S MOST AREAS.
WINDS SATURDAY WILL INCREASE OUT OF THE SOUTH IN ADVANCE OF A MID-
LATITUDE SHORTWAVE TROUGH AND ATTENDANT COLD FRONT. THE COLD FRONT
WILL APPROACH LATE SATURDAY AND CROSS SATURDAY NIGHT. BETTER
DYNAMICS WILL RESIDE WELL NORTH OF THE AREA...BUT DIURNAL
CONVECTION COULD DEVELOP ALONG THE FRONT OVER CENTRAL FLORIDA.
RIGHT NOW...TIMING OF FROPA LOOKS TO BE LATE ENOUGH OVER CENTRAL
FLORIDA SUCH THAT WEAK INSTABILITY WILL PRECLUDE MUCH IN THE WAY
OF THUNDER. LITTLE/NO COOL AIR IS EXPECTED BEHIND THIS FRONT FOR
SUNDAY.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG RANGE MODELS ARE STILL SHOWING ANOTHER COLD FRONT MOVING THROUGH
SOUTH FLORIDA EARLY NEXT WEEK WITH HIGH PRESSURE BUILDING INTO
THE AREA FOR MIDDLE TO END OF NEXT WEEK. THIS FRONT WILL BRING DRIER
AND COOLER WEATHER TO SOUTH FLORIDA FOR THE MIDDLE TO END OF NEXT
WEEK. TEMPERATURES SHOULD REMAIN NEAR NORMAL FOR THIS TIME OF
YEAR WITH HIGHS IN THE 70S AND LOWS IN THE 40S EXCEPT 50S OVER THE
EAST COAST METRO AREAS.
AVIATION...
PREVAILING MVFR CONDITIONS ARE EXPECTED FOR THE EAST COAST TAF
SITES THROUGH THE AFTERNOON HOURS. BRIEF IFR CONDITIONS ARE
POSSIBLE IN SHOWERS. A CONVERGENT LINE OF MODERATE SHOWERS
DEVELOPED ACROSS SOUTHERN BROWARD COUNTY EARLY THIS
AFTERNOON...AND THIS WILL CONTINUE TO SLOWLY DRIFT NORTH. BY 19Z
IT SHOULD MOVE NORTH OF KFLL AND MOVE TO KFXE. ELSEWHERE FOR THE
EAST COAST TAF SITES...SCATTERED SHOWERS WILL CONTINUE TO MOVE
INTO THE COAST. SHALLOW RAIN SHOWERS APPEAR TO HAVE MOVED INTO
KAPF...AND IFR CONDITIONS WERE OCCURRING. THESE SHOWERS WERE NOT
SHOWING UP ON THE RADAR. A SHORTWAVE WAS NOTED IN THE VISIBLE
IMAGERY JUST TO THE WEST OF NAPLES...AND THIS IS LIKELY
RESPONSIBLE FOR THE LOWER CIGS AND RAINFALL. THE WARM FRONT WAS
LOCATED ACROSS SOUTH FLORIDA NEAR THE BROWARD /MIAMI- DADE
LINE...AND THIS BOUNDARY WILL SLOWLY SLIDE NORTH THROUGH THE DAY
TODAY. SHOWERS MAY CONTINUE AT KAPF AND KPBI FOR MUCH OF THE
NIGHT...AND KEPT VCSH ELSEWHERE. EASTERLY WINDS 10-15 KNOTS WILL
CONTINUE...AND ARE EXPECTED TO DIMINISH THIS EVENING...ESPECIALLY
SOUTH. THE BOUNDARY WILL CONTINUE TO MOVE NORTH ON FRIDAY...AND
WINDS WILL SHIFT TO THE SOUTHEAST. ONLY ISOLATED SHOWERS ARE IN
THE FORECAST...SO DID NOT MENTION IN THE TAFS ON FRIDAY AT THIS
TIME.
MARINE...
WINDS OFF PALM BEACH COUNTY HAVE REMAINED AROUND 20 KNOTS THIS
AFTERNOON...SO HAVE EXTENDED ADVISORY UNTIL 0Z. ELSEWHERE...15-20
KNOT EAST WINDS WARRANT SMALL CRAFT TO EXERCISE CAUTION. WINDS
SHOULD TURN SOUTHEAST OVERNIGHT THEN TURN SOUTHERLY ON FRIDAY AT
SPEEDS OF 10-15 KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 81 72 83 / 50 30 20 30
FORT LAUDERDALE 71 81 74 82 / 40 30 20 30
MIAMI 72 83 73 84 / 30 30 20 20
NAPLES 67 82 67 82 / 40 30 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 7 PM EST THIS EVENING FOR COASTAL BROWARD-
COASTAL MIAMI DADE-COASTAL PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...55/CWCHazardous weather outlook, Jan 9, 8:36 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 836 PM EST THU JAN 9 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 836 PM EST THU JAN 9 2014 ...ISOLATED THUNDERSTORMS ACROSS PALM BEACH COUNTY TONIGHT... ...MODERATE RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: A FEW THUNDERSTORMS ARE POSSIBLE OVER EASTERN SECTIONS OF SOUTH FLORIDA THIS EVENING AND WILL BE CAPABLE PRODUCING HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. FLOOD: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE METRO AND COASTAL AREAS OF PALM BEACH COUNTY THROUGH THE EVENING HOURS. THE HEAVY RAINS ASSOCIATED WITH THESE THUNDERSTORMS COULD PRODUCE SOME STREET FLOODING IN THESE AREAS. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE RIP CURRENTS WILL BE POSSIBLE THROUGH THE DAY FRIDAY ALONG THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 9, 7:40 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
740 PM EST THU JAN 9 2014
FLZ067-068-168-100115-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
740 PM EST THU JAN 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 815 PM EST
* AT 738 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JUPITER...AND MOVING SOUTH AT 5 MPH.
* THE STORM WILL AFFECT...
JUPITER...
PHILO FARMS...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2676 8003 2679 8026 2696 8021 2696 8015
2698 8014 2698 8008 2696 8007 2687 8004
2681 8003 2680 8005 2680 8003
TIME...MOT...LOC 0040Z 019DEG 2KT 2692 8006
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:24 PM EST | Special Marine Warning | MFL | 66 min | |
| Jan 9, 7:40 PM EST | Special Weather Statement | MFL | Martin | 35 min |
| Jan 9, 7:55 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 35 min |
| Jan 9, 8:25 PM EST | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jan 9, 8:28 PM EST | Special Marine Warning | MFL | 62 min | |
| Jan 9, 10:06 PM EST | Special Marine Warning | MFL | 54 min | |
| Jan 9, 10:34 PM EST | Special Marine Warning | MFL | 56 min | |
| Jan 9, 11:08 PM EST | Areal Flood Advisory | MFL | Palm Beach | 112 min |
| Jan 9, 11:26 PM EST | Special Marine Warning | MFL | 64 min | |
| Jan 10, 12:46 AM EST | Flash Flood Warning | MFL | Palm Beach | 6 hr |
| Jan 10, 3:27 AM EST | Special Marine Warning | MFL | 63 min | |
| Jan 10, 3:29 AM EST | Flash Flood Warning | MFL | Palm Beach | 6 hr |
| Jan 10, 6:27 AM EST | Areal Flood Warning | MFL | Palm Beach | 16 hr |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.